Undiagnosed Symptoms Community
Reaction to Vytorin
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Reaction to Vytorin

I began taking vytorin 5 months ago and since have started experiencing serious joint pain, swelling of joints, and shortness of breath. I have been to 2 doctors who tell me that this medication causes muscle pain and not joint pain.  The pain is so severe in my knees that I cannot stoop and get back up. My elbow is so severe that I cannot pick up anything weighing more than a pound.  I get out of breath without any exertion. I am an ex smoker and thought at first that this was a product of smoking, however it started witht the taking of vytorin and is getting worse as time goes on.  I am at the point of not taking the vytorin but have had a heart attack and have two stints.  my doctor says I must take this medication, but I am so concerned with these symptons and them getting worse. I am only 48 and feel 90! If I stop the vytorin will it take long to see a lessening of these reactions if they are infact related?
Related Discussions
3 Comments
Blank
Avatar_f_tn
I looked up the medication, and found this:
http://www.medicinenet.com/ezetimibe_and_simvastatin/article.htm

Vytorin is used for high cholesterol.  
"The most serious potential side effects are liver damage and muscle inflammation or breakdown."

I can think of two things.
The first would be to talk to a pharmacist.
He/she might even be willing to call the company to see if they have any other reports of your symptoms.

The second thing is that your symptoms might be due to something else, so stopping the medication may not help.

I have Lyme Disease, and have done alot of reading in the past couple years.
Joint pain and swelling, especially of the knees, is often a presenting symptom of Lyme, as the bacteria can invade the joints and cause arthritis symptoms.

Also, people with Lyme often have high cholesterol levels, due to the action of the bacteria.  

Here is a list of Lyme symptoms:
http://www.canlyme.com/patsymptoms.html

Oh, there is a third thing.
If you take statins, you probably should supplement with coQ10.
If you do a search for statins and coQ10, you'll find many articles.

If you want to pursue this, you can post a query on the medical questions forum at LymeNet.org:
http://flash.lymenet.org/ubb/ultimatebb.php

Wishing you the best,
Carol
Blank
Avatar_n_tn
It's been my experience that Vytorin along with other statin drugs do cause joint pain. Personally, it affected my left leg. It was not so much pain as the feeling that my leg felt heavy with the sensation of having to drag it along. If standing, I would find myself shifting my weight to my right leg because of the heaviness and achey (achy) feeling in my left leg. Also, my sister, who also took Vytorin had what the doctor diagnosed as arthritis in both hips. This was so severe that it would wake her several times a night. She stopped the Vytorin and the problem went away. I have a sister-in-law, again taking Vytorin, and her hands got so weak and hurt so bad that she could not open a jar. This was also diagnosed as arthritis. She stopped the Vytorin and her hands are almost back to normal now. In your case, having had a heart attack, I would not stop the Vytorin without being under the doctor's guidance. Ask him about Zetia. I believe it works in the intestinal tract and does not compromise the liver. Hope this helps. It's food for thought in any case.
Blank
Avatar_n_tn
Please stop taking this medicine, it sounds just like what my husband went through.  He had open heart surgery. When he quit this medicine he could walk without assistance again.  We have  gotten serious about diet, fresh fruits & vegetables galore, with every meal and very little meat, serving size no bigger than a deck of cards with all fat trimmed.  We do not cheat and absolutely no fast food, we rarely dine out.  I do not trust what restaurants put in their food or how they are prepared.  It is a lot more work to eat healthy, not to eat prepared packaged processed foods, but well worth the trouble.  In fact it's no trouble any more but a joy to eat healthy.  He is keeping his cholesterol in check and his was in the low 300's.  Best of luck to you.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top General Health Answerers
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
mkh9
CA
Avatar_f_tn
Blank
silverfox67
Clifton, AZ
10389859_tn?1409925468
Blank
Foggy2
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON